Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 90, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 9, 2006, 1:41 AM MDT for Washington County, Utah. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 1:41 AM MDT (07:41 UTC)
- Expired
- Sep 9, 2006, 2:15 AM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 65 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.7 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 090744 SVRSLC UTC053-090815- /O.NEW.KSLC.SV.W.0090.060909T0741Z-060909T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 143 AM MDT SAT SEP 9 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 215 AM MDT. * AT 140 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF WASHINGTON TO ST GEORGE...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF ST GEORGE TO ST GEORGE...AND WERE MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ST GEORGE AROUND 150 AM MDT... WASHINGTON AROUND 200 AM MDT... HURRICANE AND LA VERKIN AROUND 215 AM MDT. AT 140 AM MDT A TRAINED WEATHER SPOTTER REPORTED EXTENSIVE HAIL BETWEEN THE SIZE OF QUARTERS AND PING PONG BALLS IN SANTA CLARA. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3744 11356 3703 11376 3702 11336 3743 11316 $$ SEAMAN
1 follow-up statement
000 WWUS55 KSLC 090807 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 206 AM MDT SAT SEP 9 2006 UTC053-090816- /O.EXP.KSLC.SV.W.0090.000000T0000Z-060909T0815Z/ WASHINGTON UT- 206 AM MDT SAT SEP 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY EXPIRES AT 215 AM MDT... THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3744 11356 3703 11376 3702 11336 3743 11316 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:25 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 8, 9:25 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 925 PM MDT FRI SEP 8 2006 .SYNOPSIS...UPPER LOW OVER SOUTHWEST WYOMING WILL CONTINUE TO MOVE SLOWLY EAST AWAY FORM UTAH OVERNIGHT. ANOTHER WEAKENING TROUGH WILL CROSS THE AREA LATE SATURDAY THROUGH SUNDAY. HIGH PRESSURE WILL BUILD INTO THE STATE FOR THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...THE UPPER LOW THAT WAS OVER NE UTAH THIS AFTERNOON FINALLY WORKING E-NE INTO SRN WY THIS EVENING. TWO AREAS OF CONVECTION ASSOCIATED WITH THIS LOW SLOWLY BECOMING LESS ACTIVE AS THE EVENING PROGRESSES. THE STRONGEST CONVECTION THAT FORMED ALONG A POSSIBLE VORTICITY LOBE ROTATING SE ALONG THE BACK SIDE OF THE UPPER LOW STILL PRODUCING A FEW STRONG CELLS AT MIDEVENING. EXPECTING THIS ACTIVITY TO LINGER THROUGH MIDNIGHT...THEN DISSIPATE AS THE VORTICITY LOBE LEAVES THE STATE. UP NORTH THE CONVECTION THAT IS LEFT IS ASSOCIATED WITH A WEAK TRAILING VORTICITY MAX OVER NW UTAH. A FEW SHOWERS/STORMS WILL LIKELY CONTINUE FOR AT LEAST A FEW MORE HOURS...THEN GRADUALLY DIE OFF LATE TONIGHT. A SHORTWAVE RIDGE WILL SLIDE ACROSS THE STATE FROM THE WEST ON SATURDAY. THIS FEATURE WILL REMAIN PROGRESSIVE AHEAD OF A DECAYING/SPLITTING PACIFIC TROUGH FOR SATURDAY NIGHT/SUNDAY. THIS WEAKENING SYSTEM WILL KEEP MOST OF ITS ENERGY WELL NORTH OF UTAH SUNDAY. STILL...THERE WILL BE ENOUGH LIFT AND RESIDUAL MOISTURE THAT SOME CONVECTION WILL FIRE UP IN ASSOCIATION WITH THIS FEATURE. STRONG HIGH PRESSURE ALOFT WILL DOMINATE THE UPPER PATTERN OVER THE INTERIOR WEST THROUGH THE FIRST HALF OF NEXT WEEK. BEYOND WEDNESDAY THE RIDGE WILL RETROGRADE TO THE ERN PACIFIC AND OPEN UP THE NRN AND CNTRL ROCKIES TO A DEEP AND COLD TROUGH FOR THE END OF THE WEEK. && .AVIATION...THUNDERSTORMS NORTH OF THE KSLC TERMINAL APPEAR TO BE WEAKENING AT MIDEVENING. MAY STILL RECEIVE A WINDSHIFT TO THE NORTH AT THE TERMINAL LATE THIS EVENING. NORMAL DRAINAGE SHOULD SETTLE IN AGAIN AFTER 08Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER
Hazardous weather outlook, Sep 8, 8:00 AM MDT, 17 hours 41 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:36 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 39 min |
| Sep 8, 6:55 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 35 min |
| Sep 8, 7:16 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.